Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 8, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 31, 2016, 3:24 PM CDT for Christian County, Todd County, Kentucky. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2016, 3:24 PM CDT (20:24 UTC)
- Expired
- Mar 31, 2016, 4:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Christian County, KY, Todd County, KY
The radar
The Ft Campbell radar (KHPX), 6 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 3:27 PM CDT | TSTM WND GST 55 | Fort Campbell North, KY | |
| Mar 31, 3:46 PM CDT | TSTM WND DMG | Fort Campbell North, KY | SPOTTERS REPORT METAL COMING OFF BARN ROOF IN FRONT OF THEM AT 1500 BLOCK OF HWY 117 JUST NORTH OF FORT CAMPBELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 10:58 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 673 m²/s²
- 0-3 km storm-relative helicity
- 836 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
069
WUUS53 KPAH 312024
SVRPAH
KYC047-219-312100-
/O.NEW.KPAH.SV.W.0008.160331T2024Z-160331T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
324 PM CDT THU MAR 31 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN TODD COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHEASTERN CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 400 PM CDT
* AT 323 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FORT CAMPBELL
NORTH...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HOPKINSVILLE...OAK GROVE...ELKTON...FORT CAMPBELL NORTH...GUTHRIE...
PEMBROKE...TRENTON AND ALLENSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3664 8706 3664 8755 3671 8757 3685 8706
3677 8705
TIME...MOT...LOC 2023Z 255DEG 42KT 3664 8745
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
721
WWUS53 KPAH 312048
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
348 PM CDT THU MAR 31 2016
KYC047-219-312100-
/O.CON.KPAH.SV.W.0008.000000T0000Z-160331T2100Z/
TODD KY-CHRISTIAN KY-
348 PM CDT THU MAR 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHERN TODD AND SOUTHEASTERN CHRISTIAN COUNTIES...
AT 348 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GUTHRIE...OR 7
MILES SOUTHEAST OF ELKTON...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ELKTON...GUTHRIE...PEMBROKE...TRENTON AND ALLENSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3664 8706 3664 8741 3677 8736 3685 8706
3677 8705
TIME...MOT...LOC 2048Z 255DEG 42KT 3672 8710
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:13 PM CDT, 11 minutes earlier.
Area forecast discussion, Mar 31, 3:13 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Paducah KY 313 PM CDT THU MAR 31 2016 .SHORT TERM...(This evening through Saturday) Issued at 313 PM CDT Thu Mar 31 2016 The initial round of thunderstorms touched off by a ripple of energy ahead of the cold front was pushing east of the forecast area as of mid afternoon. We maintained the watch across far southern portions of the Kentucky Pennyrile region given the activity over Tennessee. However, we believe most of the severe threat with this activity should remain along and just south of the Kentucky-Tennessee border. The focus then turns to the broken line of thunderstorms developing along and just ahead of the cold front across south central and southwest Illinois. Mesoscale models tend to develop this line further south as the cold front progresses east across the area. Mesoanalysis data indicates SBCAPES of 1000-1500 J/kg just ahead of this line with increasing 0-6 km bulk shear of 60-70 knots. This is more than enough to keep the potential for severe thunderstorms going into the late afternoon and early evening. However, mesoanalysis data also indicates the presence of a decent amount of convective inhibition across the area in the wake of the midday convective activity. RAP13 forecast soundings also show a layer of relatively warmer air in the 900-800 mb layer. This warm layer tends to weaken through the late afternoon as surface heating contributes to further destabilization. Through 00Z, the main severe threat should be confined to areas along and northwest of the Ohio River. The severe threat should decrease as the activity shifts south of the Ohio River after 00Z with the loss of daytime heating and resultant drop in instability. In the wake of the cold front, overall cyclonic flow aloft will persist through late week. A couple of reinforcing shots of cool air will push across the area through Saturday, but conditions should remain dry. There may be a temporary increase in clouds later in the day Friday though. Highs are forecast in the 60s on Friday and the upper 50s to lower 60s on Saturday. Look for lows in the 40s tonight and the mid to upper 30s Friday night. There should be enough wind Friday night to keep any frost formation to a minimum. .LONG TERM...(Saturday night through Thursday) Issued at 313 PM CDT Thu Mar 31 2016 Overall pattern across the central and eastern states will be dominated by a persistent northwest flow during the long term period. A series of rather strong 500 mb shortwave troughs will rotate southeast around a cold cyclonic vortex over the southern Hudson Bay region. This series of shortwaves will be accompanied by little in the way of moisture, so pops will be only in the slight chance to low chance category with each cold front. The primary concern is the potential for frost in the wake of each front. As far as the daily specifics, high pressure will move eastward over our region late Saturday night/early Sunday. The setup will be good for radiational cooling, and the odds of frost look rather high. A short-lived recovery in temps and dew points is expected Sunday through Monday on the back side of the high. There is a small chance of showers late Monday as the next shortwave and associated cold front move across the region. Depending on the timing and track of the surface high, frost is possible late Monday night. Highs Tuesday will be mainly in the 50s despite early April sunshine. Another short-lived recovery in temps and dew points is expected Tuesday night into Wednesday ahead of the next frontal system. A small chance of showers will arrive on Wednesday. && .AVIATION...(For the 18Z TAFS through 18Z Friday) Issued at 313 PM CDT Thu Mar 31 2016 One final round of thunderstorms is expected through the late afternoon and evening. A broken line of isolated to scattered thunderstorms will continue to develop along a passing cold front. Timing should be centered around 21Z-02Z at forecast terminals. Severe storms remain possible with large hail and damaging winds possible until the front moves through. Strong south to southwest winds this afternoon will gust 20 to 30 knots through the day, and then diminish as they shift to the west behind the cold front tonight. VFR conditions are expected behind the front. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...RJP LONG TERM...JP AVIATION...RJP
Hazardous weather outlook, Mar 31, 4:00 AM CDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 400 AM CDT THU MAR 31 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 400 AM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER MUCH OF THE REGION THIS AFTERNOON AND INTO THE EVENING. SEVERE THUNDERSTORMS...POTENTIALLY IN THE FORM OF SUPERCELLS...WILL BE A POSSIBILITY. LARGE HAIL...DAMAGING WINDS...AND EVEN A FEW TORNADOES WOULD BE POSSIBLE. INSTABILITY WILL BE THE LIMITING FACTOR TODAY...AS SURFACE HEATING IS LOOKING LESS ROBUST THAN THOUGHT YESTERDAY. LOCALLY HEAVY RAINFALL WILL ALSO BE A CONCERN...ESPECIALLY OVER THE SOUTHERN HALF OF THE REGION...WHERE OVER 2 INCHES OF RAIN FELL IN MANY LOCATIONS WEDNESDAY THROUGH EARLY THIS MORNING. FLOODING ISSUES MAY DEVELOP WITH ANY THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PATCHY FROST MAY DEVELOP LATE SATURDAY NIGHT WITH LOW TEMPERATURES FORECAST IN THE MID 30S. .SPOTTER INFORMATION STATEMENT... SPOTTERS THROUGHOUT THE REGION SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON AND EVENING. DRS
In the hours before
Special weather statement, Mar 31, 12:49 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1249 PM CDT THU MAR 31 2016 ILZ090-091-094-KYZ001>022-311900- POPE-HARDIN-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN- GRAVES-LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG- CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS- MCLEAN-MUHLENBERG-TODD- INCLUDING THE CITIES OF...GOLCONDA...ELIZABETHTOWN...METROPOLIS... HICKMAN...CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD... SYMSONIA...LOWES...SMITHLAND...BENTON...HARRIS GROVE...KIRKSEY... MURRAY...NEW CONCORD...MARION...EDDYVILLE...CADIZ...CANTON... LINTON...ROCKCASTLE...PRINCETON...FRYER...MORGANFIELD...DIXON... MADISONVILLE...HOPKINSVILLE...HENDERSON...MOSELEYVILLE... OWENSBORO...CALHOUN...GREENVILLE...ALLEGRE...CLIFTY...ELKTON... GUTHRIE 1249 PM CDT THU MAR 31 2016 AT 1249 PM...STRONG THUNDERSTORMS WERE ALONG A LINE FROM NEAR MORGANFIELD TO PADUCAH AND MAYFIELD...MOVING EAST NORTHEAST AT 50 MPH. AS THE STORMS CONTINUE TO MOVE ACROSS WESTERN KENTUCKY...WINDS 40 TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGER ACTIVITY. SOME STORMS COULD INTENSIFY AND BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS...ESPECIALLY ACROSS WESTERN KENTUCKY. COMMUNITIES IN THE PATH INCLUDE MURRAY...PRINCETON...MARION AND EVENTUALLY MADISONVILLE AND CADIZ.
Special weather statement, Mar 31, 1:53 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 153 PM CDT THU MAR 31 2016 ILZ090-091-094-KYZ001>022-312000- POPE-HARDIN-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN- GRAVES-LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG- CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS- MCLEAN-MUHLENBERG-TODD- INCLUDING THE CITIES OF...GOLCONDA...ELIZABETHTOWN...METROPOLIS... HICKMAN...CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD... SYMSONIA...LOWES...SMITHLAND...BENTON...HARRIS GROVE...KIRKSEY... MURRAY...NEW CONCORD...MARION...EDDYVILLE...CADIZ...CANTON... LINTON...ROCKCASTLE...PRINCETON...FRYER...MORGANFIELD...DIXON... MADISONVILLE...HOPKINSVILLE...HENDERSON...MOSELEYVILLE... OWENSBORO...CALHOUN...GREENVILLE...ALLEGRE...CLIFTY...ELKTON... GUTHRIE 153 PM CDT THU MAR 31 2016 ...WIND GUSTS BETWEEN 40 AND 50 MPH POSSIBLE THROUGH 230 PM CDT... WIND GUSTS AHEAD OF AN APPROACHING LINE OF SHOWERS AND THUNDERSTORMS MAY PERIODICALLY REACH INTO THE 40 TO 50 MPH RANGE THROUGH 230 PM CDT THIS AFTERNOON. THESE WINDS WILL BE BLOWING FROM THE SOUTHWEST TO NORTHEAST ACROSS THE PENNYRILE REGION OF WEST KENTUCKY. SOME OF THESE WINDS MAY BECOME STRONGER ONCE THE LEADING EDGE OF THE STORMS MOVE INTO THE REGION. ANY LOOSE OUTDOOR OBJECTS MAY BE TOSSED AROUND DUE TO THE WINDS. SMALL TREE LIMBS MAY BREAK OFF AND WEAKENED OR DISEASED TREES MAY BE TOPPLED. IF ANY TREE LIMBS HIT POWER LINES, THIS MAY CAUSE BRIEF POWER OUTAGES. IF DRIVING HIGH PROFILE VEHICLES, THESE WINDS MAY CAUSE PROBLEMS IN THE CONTROL OF YOUR VEHICLE. THE WINDS WILL GRADUALLY SUBSIDE AFTER THE RAIN MOVES THROUGH, BUT EXPECT WIND GUSTS BETWEEN 25 AND 35 MPH TO PERSIST A COUPLE OF HOURS AFTER THE RAIN IS GONE. SMITH
Special weather statement, Mar 31, 1:56 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 156 PM CDT THU MAR 31 2016 INZ087-088-KYZ016-017-019>022-312000- WARRICK-SPENCER-HOPKINS-CHRISTIAN-DAVIESS-MCLEAN-MUHLENBERG-TODD- INCLUDING THE CITIES OF...BOONVILLE...ROCKPORT...MADISONVILLE... HOPKINSVILLE...MOSELEYVILLE...OWENSBORO...CALHOUN...GREENVILLE... ALLEGRE...CLIFTY...ELKTON...GUTHRIE 156 PM CDT THU MAR 31 2016 ...WIND GUSTS BETWEEN 40 AND 50 MPH POSSIBLE THROUGH 230 PM CDT... WIND GUSTS AHEAD OF AN APPROACHING LINE OF SHOWERS AND THUNDERSTORMS MAY PERIODICALLY REACH INTO THE 40 TO 50 MPH RANGE THROUGH 230 PM CDT THIS AFTERNOON. THESE WINDS WILL BE BLOWING FROM THE SOUTHWEST TO NORTHEAST ACROSS THE PENNYRILE REGION OF WEST KENTUCKY. SOME OF THESE WINDS MAY BECOME STRONGER ONCE THE LEADING EDGE OF THE STORMS MOVE INTO THE REGION. ANY LOOSE OUTDOOR OBJECTS MAY BE TOSSED AROUND DUE TO THE WINDS. SMALL TREE LIMBS MAY BREAK OFF AND WEAKENED OR DISEASED TREES MAY BE TOPPLED. IF ANY TREE LIMBS HIT POWER LINES...THIS MAY CAUSE BRIEF POWER OUTAGES. IF DRIVING HIGH PROFILE VEHICLES...THESE WINDS MAY CAUSE PROBLEMS IN THE CONTROL OF YOUR VEHICLE. THE WINDS WILL GRADUALLY SUBSIDE AFTER THE RAIN MOVES THROUGH...BUT EXPECT WIND GUSTS BETWEEN 25 AND 35 MPH TO PERSIST A COUPLE OF HOURS AFTER THE RAIN IS GONE.
Local storm report, Mar 31, 2:29 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
229 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG 4 SW MURRAY 36.57N 88.37W
03/31/2016 CALLOWAY KY EMERGENCY MNGR
3 HOUSES AND SOME OUTBUILDINGS THAT HAVE DAMAGE ALONG
FURCHES TRAIL. NUMEROUS LARGE TREES UPROOTED. BARN DOOR
BLOWN OFF IT. ALL DAMAGE FACED TO THE NORTHEAST
&&
SPLocal storm report, Mar 31, 2:46 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
246 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG 1 SE MASONVILLE 37.66N 87.02W
03/31/2016 DAVIESS KY TRAINED SPOTTER
2 POWER POLES AND A TREE SNAPPED AT INTERSECTION OF HWY
231 AND OLD MASONVILLE ROAD
0215 PM TSTM WND DMG 3 NW WHITESVILLE 37.71N 86.91W
03/31/2016 DAVIESS KY LAW ENFORCEMENT
POWER POLES AND WIRES DOWN ALONG HWY 54 NEAR THE 13 MILE
MARKER BETWEEN WHITESVILLE AND PHILPOT
0205 PM TSTM WND DMG UTICA 37.61N 87.11W
03/31/2016 DAVIESS KY EMERGENCY MNGR
MOBILE HOME HAS BEEN DEMOLISHED ON EAST MARKSBERRY ROAD
IN UTICA. NO INJURIES REPORTED
&&
SPLocal storm report, Mar 31, 3:15 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
315 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 4 SW GREENVILLE 37.17N 87.23W
03/31/2016 MUHLENBERG KY EMERGENCY MNGR
SEVERAL TREES UPROOTED, ALL LAYING IN SAME DIRECTION.
ROOF COMPLETELY TORN OFF METAL BUILDING. SEVERAL TREES
ARE DOWN ACROSS THE COUNTY
&&
SPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 11:56 AM CDT | Severe Thunderstorm Warning | PAH | Fulton | 22 min |
| Mar 31, 1:22 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Hopkins, Webster | 27 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.